Alert archive / Minnesota / Wind Chill Advisories in 2009
Wind Chill Advisory 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this wind chill advisory at Feb 2, 2009, 2:52 PM CST for 38 counties in Minnesota. It took effect at Feb 2, 2009, 6:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2009, 2:52 PM CST (20:52 UTC)
- In effect from
- Feb 2, 2009, 6:00 PM CST
- Expired
- Feb 3, 2009, 10:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Twin Cities, MN
All 38 counties
Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 57 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 022052 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 252 PM CST MON FEB 2 2009 ...DANGEROUSLY COLD WIND CHILL READINGS TONIGHT INTO TUESDAY MORNING... .A WIND CHILL ADVISORY HAS BEEN ISSUED FOR TONIGHT UNTIL 10 AM TUESDAY FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA...GENERALLY WEST AND SOUTH OF A LITTLE FALLS...TO ST CLOUD...TO TWIN CITIES...TO RED WING LINE. NORTHWEST WINDS AT 10 TO 20 MPH...COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO THE TEENS BELOW ZERO....WILL RESULT IN WIND CHILL READINGS FROM 25 BELOW TO 35 BELOW ZERO LATE TONIGHT AND TUESDAY MORNING. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. MNZ041-042-047>049-054>058-064-065-073-030500- /O.NEW.KMPX.WC.Y.0005.090203T0000Z-090203T1600Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...REDWOOD FALLS 252 PM CST MON FEB 2 2009 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST TUESDAY. NORTHWEST WINDS AT 10 TO 20 MPH...COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO THE TEENS BELOW ZERO....WILL RESULT IN WIND CHILL READINGS FROM 25 BELOW TO 35 BELOW ZERO LATE TONIGHT AND TUESDAY MORNING. THIS ADVISORY INCLUDES THE ALEXANDRIA...ST CLOUD...WILLMAR...AND REDWOOD FALLS AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MNZ043-050-051-059>063-066>070-074>078-082>085-091>093-030500- /O.NEW.KMPX.WC.Y.0005.090203T0600Z-090203T1600Z/ MORRISON-BENTON-SHERBURNE-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE- GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...LITTLE FALLS...FOLEY...ELK RIVER... MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 252 PM CST MON FEB 2 2009 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST TUESDAY. NORTHWEST WINDS AT 10 TO 20 MPH...COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO THE TEENS BELOW ZERO....WILL RESULT IN WIND CHILL READINGS FROM 25 BELOW TO 30 BELOW ZERO LATE TONIGHT AND TUESDAY MORNING. THIS ADVISORY INCLUDES AREAS GENERALLY ALONG AND WEST OF A TWIN CITIES...TO RED WING...TO ALBERT LEA LINE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
2 follow-up statements
000 WWUS43 KMPX 030458 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1058 PM CST MON FEB 2 2009 ...DANGEROUSLY COLD WIND CHILL READINGS TONIGHT INTO TUESDAY MORNING... .A WIND CHILL ADVISORY HAS BEEN ISSUED FOR TONIGHT UNTIL 10 AM TUESDAY FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA...GENERALLY WEST AND SOUTH OF A LITTLE FALLS...TO ST CLOUD...TO TWIN CITIES... TO RED WING LINE. NORTHWEST WINDS AT 10 TO 20 MPH...COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO THE TEENS BELOW ZERO....WILL RESULT IN WIND CHILL READINGS FROM 25 BELOW TO 32 BELOW ZERO OVERNIGHT AND TUESDAY MORNING. TEMPERATURES WERE FALLING SLOWLY AROUND THE TWIN CITIES LATE THIS EVENING...BUT WILL DROP INTO THE ZERO TO 5 BELOW RANGE AFTER MIDNIGHT. WIND CHILLS WILL THEN DROP TO AROUND 25 BELOW ZERO. MNZ041-042-047>049-054>058-064-065-073-031300- /O.CON.KMPX.WC.Y.0005.000000T0000Z-090203T1600Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-YELLOW MEDICINE-RENVILLE-REDWOOD- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...GRANITE FALLS...OLIVIA...REDWOOD FALLS 1058 PM CST MON FEB 2 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. NORTHWEST WINDS AT 10 TO 15 MPH...COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO THE TEENS BELOW ZERO....WILL RESULT IN WIND CHILL READINGS FROM 25 BELOW TO 32 BELOW ZERO LATE TONIGHT AND TUESDAY MORNING. THIS ADVISORY INCLUDES THE ALEXANDRIA...ST CLOUD...WILLMAR...AND REDWOOD FALLS AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ MNZ043-050-051-059>063-066>070-074>078-082>085-091>093-031300- /O.CON.KMPX.WC.Y.0005.090203T0600Z-090203T1600Z/ MORRISON-BENTON-SHERBURNE-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-BROWN-NICOLLET-LE SUEUR-RICE- GOODHUE-WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT- FREEBORN- INCLUDING THE CITIES OF...LITTLE FALLS...FOLEY...ELK RIVER... MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...STILLWATER... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 1058 PM CST MON FEB 2 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST TUESDAY. NORTHWEST WINDS AT 10 TO 20 MPH...COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO THE TEENS BELOW ZERO....WILL RESULT IN WIND CHILL READINGS FROM 25 BELOW TO 30 BELOW ZERO LATE TONIGHT AND TUESDAY MORNING. THIS ADVISORY INCLUDES AREAS GENERALLY ALONG AND WEST OF A TWIN CITIES...TO RED WING...TO ALBERT LEA LINE. WIND CHILLS VALUES WILL DROP TO AROUND 25 BELOW ZERO AROUND THE TWIN CITIES AFTER ABOUT 2 AM. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$
000 WWUS43 KMPX 031008 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 408 AM CST TUE FEB 3 2009 ...DANGEROUSLY COLD WIND CHILL READINGS THIS MORNING... .A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM THIS MORNING FOR MUCH OF CENTRAL AND SOUTHERN MINNESOTA...GENERALLY WEST AND SOUTH OF A LINE FROM LITTLE FALLS THROUGH THE TWIN CITIES TO RED WING. NORTHWEST WINDS NEAR 10 MPH...COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO THE TEENS BELOW ZERO....WILL RESULT IN WIND CHILL READINGS FROM 25 BELOW TO 35 BELOW ZERO. WIND CHILL READINGS ARE EXPECTED TO IMPROVE INTO THE TEENS BELOW ZERO BY LATE IN THE MORNING AS THE WIND SPEED DIMINISHES SOME ALONG WITH RISING TEMPERATURES. MNZ041>043-047>051-054>070-073>078-082>085-091>093-031600- /O.CON.KMPX.WC.Y.0005.000000T0000Z-090203T1600Z/ DOUGLAS-TODD-MORRISON-STEVENS-POPE-STEARNS-BENTON-SHERBURNE- LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE- WATONWAN-BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...MORRIS...GLENWOOD...ST. CLOUD...FOLEY... ELK RIVER...MADISON...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL... STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM... ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES... MANKATO...WASECA...OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 408 AM CST TUE FEB 3 2009 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING. THE ADVISORY COVERS MUCH OF CENTRAL AND SOUTHERN MINNESOTA...GENERALLY WEST AND SOUTH OF A LINE FROM LITTLE FALLS THROUGH THE TWIN CITIES TO RED WING. NORTHWEST WINDS NEAR 10 MPH...COUPLED WITH TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO TO THE TEENS BELOW ZERO....WILL RESULT IN WIND CHILL READINGS FROM 25 BELOW TO 35 BELOW ZERO. WIND CHILL READINGS ARE EXPECTED TO IMPROVE INTO THE TEENS BELOW ZERO BY LATE IN THE MORNING AS THE WIND SPEED DIMINISHES SOME ALONG WITH RISING TEMPERATURES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. $$ RAH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 11:07 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Feb 2, 11:07 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1107 AM CST MON FEB 2 2009 .UPDATE...FOR 18Z AVIATION DISCUSSION BELOW && .DISCUSSION.../ISSUED 326 AM CST MON FEB 2 2009/ UPPER TROUGH OVR ONTARIO CANADA INTO THE LOWER GREAT LAKES...WILL CONTINUE TO DEEPEN OVER THE EASTERN THIRD OF CONUS OVER THE NEXT DAY OR SO. THIS WILL ALLOW THE UPPER RIDGE TO AMPLIFY OVER THE NORTHWEST TERRITORIES OF CANADA DURING THE PERIOD. SHORT TERM MODELS MAINTAIN A CYCLONIC CIRCULATION OVER THE UPPER MIDWEST INTO TUESDAY. SO TEMPERATURES WILL BE THE MAIN CHALLENGE OVER THE NEXT COUPLE OF DAYS WITH CLOUD COVER AND THE INFLUX OF MORE ARCTIC AIR SEEPING OVER THE WESTERN GREAT LAKES TODAY THRU TUESDAY. FORECAST SOUNDINGS DID NOT SHOW A DEEP LAYER MOISTURE ASSOCIATED WITH THIS LATEST SURGE OF ARCTIC AIR. MOISTURE LAYER IS ABOUT 3-5 THOUSAND FEET THICK. EXPECT LOW CLOUDS TO PREVAIL OVER MUCH OF OUR FORECAST AREA INTO TUESDAY. BY WEDNESDAY MORNING...THE LATEST GFS MODEL...SHIFT THE LONGWAVE TROUGH OVER THE EASTERN SEABOARD WITH UPPER RIDGE MOVES INTO THE NORTHERN PLAINS. TEMPS WILL BEGIN TO MODERATE CLOSE TO THE SEASONAL NORMS WITH TEMPERATURES MODERATING INTO THE 30S BY THE END OF THE WORK WEEK. AIRMASS IS RELATIVE DRY THROUGH THE REMAINDER OF THE WEEK...THUS LITTLE IN THE WAY OF PRECIPITATION ANTICIPATED UNTIL THE END OF THE WORK WEEK...AS SHORT WAVE TROUGH BEGINS TO CARVE OUT ACROSS THE NORTHERN PLAINS FRIDAY AND FRIDAY NIGHT. && .AVIATION.../18Z TAF ISSUANCE/ MODELS HAVE OVERDONE THE AMOUNT OF LOW LEVEL RH YET AGAIN. ALTHOUGH BOTH NAM AND RUC INCREASE LAYER 925-850MB RH THIS AFTERNOON TO OVER 90 PERCENT ACROSS THE AREA...THINK THAT IS STILL TOO MOIST. DO STILL EXPECT THE POTENTIAL FOR SCT-BKN STRATOCU TO FILTER INTO CENTRAL MN AND WEST CENTRAL WI THIS AFTERNOON AND EVENING IN THE CYCLONIC FLOW REGIME...BUT ANY OVERCAST CIGS SHOULD BE CONFINED MAINLY TO WEST CENTRAL WI /KRNH AND KEAU/...AND BE AROUND 2500 FT OR HIGHER. GLANCING NORTH...MORE WIDESPREAD CIGS ACROSS SOUTHERN CANADA MAY EXPAND SOUTH THIS EVENING/TONIGHT...BUT THEY ARE MOSTLY VFR AT THIS POINT. WINDS WILL REMAIN NORTHWESTERLY...BUT GRADUALLY DECREASE OVERNIGHT. MORE STRATOCU DEVELOPMENT IS POSSIBLE ON TUESDAY...MAINLY ACROSS WEST CENTRAL WI. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
Hazardous weather outlook, Feb 2, 1:25 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 125 PM CST MON FEB 2 2009 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 031930- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 125 PM CST MON FEB 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NORTHWEST WINDS AT 10 TO 20 MPH WILL COMBINE WITH FRIGID TEMPERATURES TO YIELD WIND CHILL READINGS AROUND 25 BELOW ACROSS MUCH OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Minnesota, 2009Every wind chill advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.